Post Edited (xpixiedustx) : 12/31/2007 8:11:18 PM (GMT-7)
Fentanyl Patches, Fentora, Dilaudid, Baclofen, Klonopin
Olivopontocerebellar atrophy (OPCA) - degeneration of neurons in specific areas of the brain – the cerebellum, pons, and inferior olives. Ataxia known as Machado-Joseph disease.
My PCP initially started me on the patch a few yrs back. I was on the 25's and they did offer me some relief at the time. I was hurting so bad at that point I really did not care if it was a pill or a patch. I just needed some relief because emotionally the pain had begun to take a toll on me. My PCP does not, I repeat does not dole out pain meds either. I was a long time patient and he knew when I told him something I was being honest. It was my gastro dr that ref me to a pain specialist. My gi was as shocked as me that the PCP would write a script for a patch because most PCP's do not want the responsibility that goes with writing a triplicate script.
I stayed on the 25's for awhile and was taking BT meds only in dire circumstances. I then had to have an increase to the 50 because 25 lost its effectiveness. I did very well on the 50's for quite awhile. My only problem was the patch made me sweat profusely, it was awful. I had the store order me Tegaderms and I could cut them in half and I had no problems with the patch sticking. I could get in my pool and they stayed dry. I still got in our jacuzzi with it set at 98 and had no problems. I cannot get in a hot jacuzzi or hot shower due to BP problems. Hot shower drive my BP up real nicely. Again, I stayed away from the BT meds as much as possible. I have a very high pain tolerance so it was not a problems for me. I can handle some pain as long as its not the unrelenting kind. I know there is no such thing as being totally pain free unless, as my pain dr says, he turned all of his patients into zombies. So, yes we must put up with some pain. I was tried on numerous oral meds and either had a full blown reaction or the side effects were too nasty. My body just does not tolerate medications well at all, thats including all medications, not just pain meds.
I needed another increase in the patch and tried the 75's. I could not handle the 75's because I was unable to urinate on them. So, I now have a Medtronic Pain Pump and it works very well. By the way, I did try Methadone and it did not like me at all. I was rather disappointment because, Methadone is a very good cheap pain medication. But, only those who are going to be on pain meds a long time should ever be put on Methadone. Methadone is very hard to get off of and you must have your drs help to do so. Also, only a responsible person should ever be prescribed Methadone because its an east drug to OD on. It builds up and stays in your system thats why most peeps OD is they don't realize how much is in their system. I wasn't worried about the stigma attached to the drug, I am more into how effective a drug is. Its no one's business but mine as to what medication I take every day. Few people even know I have a pain pump. I just think for everyone concerned it just best not to let others know about your medications, that way you cannot be asked for some, or have someone snooping in medicine cabinets looking for a little stash.
Hope everyone can have a much less painful New Year. Susie
My doctor put me the fentanyl patch about a month ago. 25mcg. I was fine, thought they were wonderful until last week. I guess I am one of the ones to have the side effects. I started having panic attacks, rapid heart rate, high bp, just all around feeling terrible. I took the patch off last Friday morning, was fine that day, but Sat, Sun and Mon just horrible. I take it the withdrawels are bad. I would not recommend them, but like I said, I have always been that Little percent that will react to meds.
Has anyone else had the effects that I described?
Sorry you are into the fentanyl. I was there for four years, it REALLY did help, but watch out for mixing it with Zoloft. holy cow it can have a nasty effect. Alas, I have been off it four four years and tomorrow I know I will be back on it. what a cruel mistress!I have been pain med free for a few months, but pain knows no logic!!!!! You can have nasty side effects on the patch I had em all.... just stay hydrated..I found that drinking lots of water really, really helped....these meds rob our bodies of water whether we know it or not. My rheumy doc said to drink water, and lo and behold it REALLY helped, also take vitamins, as the pain meds SERIOULY ROB OUR BODIES OF NUTRIENTS!!!! Hang in there, and let me know if I can help, been in too many scenarios with the patch, all worked out for the best Overall. Be strong, Colerg
Post Edited (Toritoo) : 4/17/2008 10:18:48 AM (GMT-6)